Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 10, 2010, 4:18 AM MDT. It took effect at May 10, 2010, 6:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 4:18 AM MDT (10:18 UTC)
- In effect from
- May 10, 2010, 6:00 AM MDT
- Expired
- May 10, 2010, 4:14 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 10, 3:26 AM MDT, 52 minutes earlier.
Area forecast discussion, May 10, 3:26 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 AM MDT MON MAY 10 2010 .DISCUSSION... BUSY COUPLE OF DAYS AHEAD WITH WIND AND FIRE WEATHER CONCERNS. SHORTWAVE EVIDENT ON SATELLITE IMAGERY THIS MORNING ACROSS NORTH CENTRAL ARIZONA WILL QUICKLY MOVE ACROSS NORTHERN NM THIS MORNING. AS SUCH...THE STRONGEST MID AND UPPER LEVEL WINDS WILL CROSS THE STATE BY 18Z. THIS COMBINED WITH A 995 SFC LOW OVER SOUTHEAST COLORADO BY 18Z WILL RESULT IN VERY STRONG WINDS EAST OF THE CENTRAL MOUNTAIN CHAIN. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING AND ADD A FEW ZONES AS WELL DUE TO RUC GUIDANCE SHOWING 50KT OR BETTER ACROSS ALL OF THE EASTERN PLAINS AT 700MB AT 18Z. TUCUMCARI AND AZTEC PROFILERS ALREADY SHOWING 45 TO 50KT AROUND 700 MB. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE AREA MINUS THE FAR WEST AND NORTHWEST. JET SHOULD PULL INTO EASTERN NM BY MID DAY...AND THUS...ADVISORY TYPE WINDS ACROSS THE WEST SHOULD HAVE COME AND GONE BY EARLY AFTERNOON. WINDS SHOULD DIMINISH FAIRLY EARLY THIS EVENING ACROSS THE EAST. THIS FIRST SYSTEM WILL TRY TO SEND A FRONT INTO FAR NORTHEAST NM TONIGHT...BUT STRONG SOUTHWESTERLY WINDS WILL DEVELOP AGAIN TOMORROW...WHICH WILL KEEP THE FRONT THERE OR MAY EVEN PUSH IT NORTHEASTWARD OUT OF THE CWA. A 994 SFC LOW WILL DEVELOP ACROSS NORTHEAST NM AS A CLOSED LOW APPROACHES THE AREA. HIGH END WIND ADVISORIES ARE PROBABLY A GOOD BET FOR MOST AREAS TOMORROW...THOUGH SOME AREAS MAY NEED ANOTHER HIGH WIND WARNING. THIS CLOSED LOW WILL BE CENTERED JUST NORTH OF THE FOUR CORNERS AREA BY 06Z WED...BEFORE MOVING ACROSS COLORADO DURING THE DAY ON WEDNESDAY. WINDS ACROSS THE STATE MAY CONTINUE TO BE BREEZY WEDNESDAY AFTN...THOUGH NOT AS STRONG AS TODAY AND TOMORROW. THEN A FRONT WILL SLIDE DOWN THE EASTERN PLAINS LATE WEDNESDAY NIGHT...WHICH WILL COOL TEMPERATURES...USHER IN SOME MOISTURE...AND POSSIBLY ALLOW FOR A SHOWER TO DEVELOP. APPEARS TO STAY FAIRLY STABLE BEHIND THE FRONT THURSDAY AFTERNOON...AND TO SOME EXTENT FRIDAY AFTERNOON AS WELL...BUT AS EASTERLY WINDS CONTINUE TO USHER IN MOISTURE...THE WEEKEND HAS THE POTENTIAL TO BE ACTIVE ACROSS THE EAST WITH THUNDERSTORM ACTIVITY. HOWEVER...UPPER LEVEL FEATURES ARE MORE UNCERTAIN BY THIS TIME. 34 && .AVIATION... MVFR TO IFR CIGS FROM KCAO TO KCVN QUICKLY MOVING EAST WITH VFR CONDITIONS ALL AREAS BY 12Z AND CONTINUING THROUGH TONIGHT. STRONG TO HIGH WINDS TODAY EXCEPT IN THE NORTHWEST. SOUTHWEST SURFACE WIND GUSTS OF 60 TO 70 MPH ARE LIKELY OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO THROUGH THE DAY. AN ISOLATED SHOWER IS FORECAST OVER THE SOUTHERN SAN JUAN MOUNTAINS TODAY WITH BRIEF MVFR CONDITIONS POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS TODAY AND AGAIN TUESDAY. THE WESTERN TWO THIRDS OF THE AREA CONTINUES TO BE DRY WHILE LOW LEVEL MOISTURE LINGERS ALONG THE EASTERN BORDER COUNTIES EARLY THIS MORNING. HOWEVER...THIS MOISTURE WILL QUICKLY SHIFT EAST THIS MORNING AS SOUTHWEST WINDS PICK UP. A DEEP TROUGH ALOFT OVER THE GREAT BASIN WILL RACE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MUCH OF THE EASTERN PLAINS WITH CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN AND CENTRAL AREAS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE MARGINAL OVER THE NORTHWEST ESPECIALLY IN THE NORTHWEST PLATEAU. NIGHTTIME RH RECOVERY TONIGHT WILL BE FAIR TO POOR NORTH AND POOR TO ABYSMAL SOUTH. A SECOND LOW ALOFT OVER THE GREAT BASIN AT DAYBREAK TUESDAY WILL MOVE MORE SLOWLY EAST INTO WESTERN COLORADO TUESDAY NIGHT. AHEAD AND SOUTH OF THIS SYSTEM...WINDS WILL AGAIN INCREASE ACROSS MUCH OF NEW MEXICO DURING THE DAY TUESDAY. THE AIRMASS OVER NEW MEXICO CONTINUES DRY AND THE COMBINATION OF DRY AIR AND MODERATE TO STRONG WINDS WILL MAKE FOR MORE CRITICAL FIRE WEATHER CONDITIONS FOR ALL ALL AREAS TUESDAY. THE TROUGH ALOFT WILL MOVE INTO THE CENTRAL PLAINS WEDNESDAY AND ALLOW FOR LESS WIND ACROSS NEW MEXICO WEDNESDAY WHILE THE AIRMASS REMAINS DRY. A BACK DOOR COLD FRONT PUSHING SOUTH AND WEST FROM SOUTHEAST COLORADO WEDNESDAY NIGHT WILL FINALLY ADD SOME MOISTURE TO THE EASTERN PLAINS FOR THURSDAY...ALTHOUGH THE PROSPECTS FOR WIDESPREAD SHOWERS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ARE STILL UNCERTAIN AT BEST BOTH THURSDAY AND FRIDAY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 39 72 33 / 0 0 10 5 DULCE........................... 63 27 66 27 / 5 0 10 10 CUBA............................ 64 29 69 29 / 5 0 5 0 GALLUP.......................... 67 32 68 26 / 0 0 5 0 EL MORRO........................ 64 32 67 27 / 0 0 5 0 GRANTS.......................... 67 32 72 30 / 0 0 0 0 QUEMADO......................... 68 32 70 31 / 0 0 0 0 GLENWOOD........................ 77 38 78 36 / 0 0 0 0 CHAMA........................... 58 25 65 24 / 10 0 10 20 LOS ALAMOS...................... 64 37 69 34 / 0 0 0 0 PECOS........................... 66 32 71 32 / 0 0 0 0 CERRO/QUESTA.................... 60 28 68 29 / 5 0 5 10 RED RIVER....................... 55 31 61 27 / 0 0 10 10 ANGEL FIRE...................... 58 32 65 25 / 0 0 5 5 TAOS............................ 62 28 71 29 / 0 0 5 5 ESPANOLA........................ 72 33 78 34 / 0 0 0 0 SANTA FE........................ 67 31 73 32 / 0 0 0 0 SANTA FE AIRPORT................ 70 36 75 35 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 73 45 77 42 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 74 47 78 44 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 75 44 79 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 74 46 78 42 / 0 0 0 0 LOS LUNAS....................... 78 42 81 44 / 0 0 0 0 RIO RANCHO...................... 75 45 79 42 / 0 0 0 0 SOCORRO......................... 81 46 84 48 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 38 73 37 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 38 76 39 / 0 0 0 0 CLINES CORNERS.................. 66 37 73 37 / 0 0 0 0 GRAN QUIVIRA.................... 73 44 77 43 / 0 0 0 0 CARRIZOZO....................... 79 48 81 49 / 0 0 0 0 RUIDOSO......................... 71 44 74 44 / 0 0 0 0 CAPULIN......................... 70 35 69 40 / 0 5 10 20 RATON........................... 72 33 76 36 / 0 0 5 20 LAS VEGAS....................... 67 35 73 38 / 0 0 0 0 CLAYTON......................... 76 40 77 43 / 0 0 5 20 ROY............................. 73 47 77 45 / 0 0 0 10 CONCHAS......................... 81 41 84 46 / 0 0 0 5 SANTA ROSA...................... 80 42 84 48 / 0 0 0 0 TUCUMCARI....................... 85 42 88 47 / 0 0 0 5 CLOVIS.......................... 81 44 86 48 / 0 0 0 5 PORTALES........................ 83 43 87 48 / 0 0 0 0 FORT SUMNER..................... 84 44 88 48 / 0 0 0 0 ROSWELL......................... 92 49 93 52 / 0 0 0 0 PICACHO......................... 83 50 85 50 / 0 0 0 0 ELK............................. 78 49 80 48 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ515-521>524-526>537-539-540. RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. RED FLAG WARNING FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-102-105-106-109. WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ506>508-510>514-516>520-525-538. && 34/40
Hazardous weather outlook, May 9, 6:00 AM MDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 9 2010 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NORTHWEST AND WEST CENTRAL HIGHLANDS...NORTHWEST PLATEAU AND AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE ALSO EXPECTED THIS AFTERNOON AND EVENING OVER PORTIONS OF WESTERN NEW MEXICO...WHERE A WIND ADVISORY HAS BEEN ISSUED FROM NOON UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITIES AND STRONG WINDS ARE ANTICIPATED AREA WIDE ON MONDAY. A RED FLAG WARNING IS IN EFFECT MONDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY WESTWARD. SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO AROUND 55 TO 65 MPH ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS MONDAY. STRONG SOUTHWEST WINDS MAY RETURN TO NORTHERN AND CENTRAL NEW MEXICO TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:04 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 19 hr |
| May 10, 4:18 AM MDT | High Wind Warning | ABQ | 12 hr | |
| May 10, 3:44 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 29 hr |
| May 10, 4:14 PM MDT | High Wind Watch | ABQ | 12 hr | |
| May 10, 4:14 PM MDT | Wind Advisory | ABQ | 28 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.